MAUDE Adverse Event Report: TELEFLEX MEDICAL HEMOLOK L CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HEMOLOK L CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE
Model Number IPN915184
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).The device history review for hemolok l clips 6/cart 84/box lot# 73g2100135 investigation did not show issues related to the complaint.The device investigation is pending and the result will be reported in a follow-up report.
 
Event or Problem Description
Reported issue: (b)(6)2023, the clip does not close during usage on the patient.Another clip was used.
 
Event or Problem Description
Reported issue: (b)(6) 2023, the clip does not close during usage on the patient.Another clip was used.
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The reported complaint could not be confirmed by the photo.The customer returned two loose clips and one cartridge with four clips remaining of 544240 hemolok l clips 6/cart 84/box for investigation.The returned sample was visually examined with and without magnification.Evidence of use in the form of biological material and slight scrape marks were observed on the returned cartridge.No other defects or anomalies were observed on the returned cartridge.Biological material and scrapes were observed on both loose clips.The loose clips and three clips remaining in the cartridge were loaded into lab inventory appliers and successfully applied to overstressed surgical tubing without breaking on the first attempt.One clip remaining in the cartridge required three attempts to successfully be applied to overstressed surgical tubing.R & d engineering was consulted for this complaint issue.Per r & d, the root cause of the clip failing to latch on its first attempt could not be conclusively determined.A device history record review was performed and no relevant findings were identified.The ifu for this product states "always check the alignment of the applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury may occur.Proper maintenance, care and cleaning are necessary to ensure proper functionality." the reported complaint was confirmed based upon the sample received.R & d engineering was consulted and participated in functional testing for this complaint.According to r & d, the root cause of the clip failing to properly latch on the first attempt could not be conclusively determined.A dhr review was performed with no evidence to suggest a manufacturing related cause.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
HEMOLOK L CLIPS 6/CART 84/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9194332672
MDR Report Key16569362
Report Number3003898360-2023-00344
Device Sequence Number20368111
Product Code FZP
UDI-Device Identifier24026704695939
UDI-Public24026704695939
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2026
Device Model NumberIPN915184
Device Catalogue Number544240
Device Lot Number73G2100135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date03/18/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown